Monday, March 28, 2011

It's ALL unpredictable...

So it seems, not only is Diabetes itself unpredictable, but so are medications. All medications have side effects but they don't always go away after while. I have said before how most of Vince's medications cause drowsiness. When it normally hits him, he will go lay down and take a nap and then once he wakes up, he is better and more alert. Mind you, he takes the same medications at the same time everyday. But for some reason the drowsiness hits him harder some days more than others. This evening is one of those days. I have no idea why this is, but he just can't keep his eyes open. While dinner was in the oven, he told me he needed a site change, or pump change as we call it. Of course I feel bad about it now, but I actually got annoyed. Not at him, just at the fact that it needed to be done right at dinner time. I asked him if it could wait until after dinner, but it couldn't. He only had 10 units left in the reservoir. So I got the supplies and did my part to set up the site as he took off the old one and prepared the pump for the new reservoir. In the midst of it all, I had to constantly wake him up because he kept falling asleep. Once the site change was done, we ate dinner. Well, at least he tried. I had to tell him to wake up about a dozen times. Then he finally said that he couldn't eat anymore because he didn't have an appetite. (another side effect he is struggling with) so now he had bolused for dinner and couldn't eat....great. So we agreed the best thing to do was a bowl of frozen yogurt to make up for the uneaten portion of dinner to be sure he covered his carbs he accounted for. As I am typing this he is starting to doze off again so I think it will be an early night to bed for him. Poor guy...


  1. yes, and poor you
    this clearly isn't how you envisioned your young married life

    good luck

  2. No it's not but we make the best of it even though it totally sucks thanks for your comments. It's means a lot :)